Alert archive / Texas / High Wind Watches in 2008
High Wind Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 5, 2008, 11:24 AM CST. It took effect at Jan 7, 2008, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 5, 2008, 11:24 AM CST (17:24 UTC)
- In effect from
- Jan 7, 2008, 6:00 AM CST
- Expired
- Jan 7, 2008, 5:02 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 051724 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1124 AM CST SAT JAN 5 2008 ...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH LATE TONIGHT... ...STRONG WINDS POSSIBLE ACROSS THE GUADALUPE MOUNTAINS FROM LATE TONIGHT THROUGH MONDAY EVENING... ...STRONG WINDS POSSIBLE ACROSS THE DAVIS MOUNTAINS ABOVE 6000 FEET MONDAY THROUGH LATE MONDAY EVENING... .A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL IMPACT THE REGION THE NEXT FEW DAYS. AS IT APPROACHES...WINDS ACROSS THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO WILL CONTINUE TO INCREASE THROUGH MONDAY NIGHT. THE WINDS ACROSS THE DAVIS MOUNTAINS ABOVE 6000 FEET ARE EXPECTED TO INCREASE SIGNIFICANTLY MONDAY THROUGH LATE MONDAY EVENING. NMZ027-TXZ258-061030- /O.NEW.KMAF.HW.W.0001.080105T1724Z-080106T1000Z/ /O.EXT.KMAF.HW.A.0001.080106T1000Z-080108T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1024 AM MST SAT JAN 5 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST SUNDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MST SUNDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. WEST OR SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH CAN BE EXPECTED THROUGH LATE TONIGHT. WEST OR SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH WILL BE POSSIBLE LATE TONIGHT THROUGH TUESDAY EVENING. WIND SPEEDS ARE EXPECTED TO INCREASE ON MONDAY TO 40 TO 50 MPH...WITH GUSTS OVER 70 MPH POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ TXZ074-061030- /O.NEW.KMAF.HW.A.0002.080107T1200Z-080108T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1124 AM CST SAT JAN 5 2008 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. WEST OR SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH WILL BE POSSIBLE IN THE DAVIS MOUNTAINS ABOVE 6000 FEET MONDAY THROUGH MONDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS74 KMAF 061026 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 AM CST SUN JAN 6 2008 ...STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS TODAY AND TONIGHT... ...STRONG WINDS ARE LIKELY AGAIN MONDAY ACROSS THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET... .STRONG WINDS WILL CONTINUE TO IMPACT THE GUADALUPE MOUNTAINS TODAY AND TONIGHT AS FAST MID LEVEL FLOW CONTINUES IN ADVANCE OF A STRENGTHENING UPPER LEVEL STORM SYSTEM ACROSS THE WESTERN STATES. STRONGER WINDS ARE LIKELY ACROSS BOTH THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS MONDAY AS THE UPPER STORM SYSTEM LIFTS EASTWARD ACROSS THE ROCKY MOUNTAINS. WINDS SHOULD BEGIN TO DIMINISH LATE MONDAY NIGHT. NMZ027-TXZ258-062200- /O.EXP.KMAF.HW.W.0001.000000T0000Z-080106T1000Z/ /O.NEW.KMAF.HW.W.0002.080106T1001Z-080107T1200Z/ /O.EXT.KMAF.HW.A.0001.000000T0000Z-080108T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 326 AM MST SUN JAN 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST MONDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. A HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY AND TONIGHT. WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 40 TO 50 MPH...WITH GUSTS OVER 70 MPH POSSIBLE MONDAY. WINDS SHOULD BEGIN TO DIMINISH LATE MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ TXZ074-062200- /O.CON.KMAF.HW.A.0002.080107T1200Z-080108T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 426 AM CST SUN JAN 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 40 TO 50 MPH...WITH GUSTS OVER 70 MPH POSSIBLE IN THE DAVIS MOUNTAINS ABOVE 6000 FEET MONDAY THROUGH MONDAY EVENING. WINDS SHOULD BEGIN TO DIMINISH LATE MONDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 062046 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CST SUN JAN 6 2008 ...STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS TONIGHT... ...VERY STRONG WINDS ARE POSSIBLE MONDAY THROUGH MONDAY EVENING ACROSS THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET... .STRONG WINDS WILL CONTINUE TO IMPACT THE GUADALUPE MOUNTAINS TONIGHT AS FAST MID LEVEL FLOW CONTINUES IN ADVANCE OF A STRENGTHENING UPPER LEVEL STORM SYSTEM ACROSS THE WESTERN STATES. STRONGER WINDS ARE LIKELY ACROSS BOTH THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS MONDAY AS THE UPPER STORM SYSTEM LIFTS EASTWARD ACROSS THE ROCKY MOUNTAINS INTO THE CENTRAL PLAINS. WINDS SHOULD BEGIN TO DIMINISH LATE MONDAY NIGHT AS THE STORM SYSTEM CONTINUES TO MOVE EAST AWAY FROM THE AREA. NMZ027-TXZ258-071200- /O.EXT.KMAF.HW.A.0001.000000T0000Z-080108T0600Z/ /O.CON.KMAF.HW.W.0002.000000T0000Z-080107T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 146 PM MST SUN JAN 6 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. A HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TONIGHT. WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 40 TO 50 MPH... WITH GUSTS OVER 70 MPH POSSIBLE MONDAY. WINDS SHOULD BEGIN TO DIMINISH LATE MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ TXZ074-071200- /O.CON.KMAF.HW.A.0002.080107T1200Z-080108T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 246 PM CST SUN JAN 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 40 TO 50 MPH...WITH GUSTS OVER 70 MPH POSSIBLE IN THE DAVIS MOUNTAINS ABOVE 6000 FEET MONDAY THROUGH MONDAY EVENING. WINDS SHOULD BEGIN TO DIMINISH LATE MONDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 071102 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 AM CST MON JAN 7 2008 ...VERY STRONG WINDS ARE POSSIBLE THROUGH THIS EVENING ACROSS THE GUADALUPE MOUNTAINS...AND OVER THE DAVIS MOUNTAINS ABOVE 6000 FEET THIS AFTERNOON... .A PASSING UPPER LEVEL STORM SYSTEM WILL RESULT IN STRONG WESTERLY WINDS OVER THE GUADALUPE MOUNTAINS TODAY THROUGH THIS EVENING. IN ADDITION...STRONG WEST WINDS WILL AFFECT THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON. WIND SPEEDS OF 40 TO 50 MPH AND GUSTS OVER 70 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS...WHILE 35 TO 45 MPH AND GUSTS TO 65 MPH WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE STRONGER WINDS WILL LIKELY AFFECT THE GUADALUPE MOUNTAINS BY LATE MORNING...OR EARLY AFTERNOON AT THE LATEST...WHILE THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS WILL SEE THE STRONGER WINDS THIS AFTERNOON. TXZ074-071915- /O.UPG.KMAF.HW.A.0002.080107T1200Z-080108T0600Z/ /O.EXB.KMAF.HW.W.0002.080107T1200Z-080108T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 502 AM CST MON JAN 7 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...AND GUSTS AROUND 65 MPH...WILL AFFECT THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON. WINDS SHOULD DIMINISH BY LATE AFTERNOON OR EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-071915- /O.UPG.KMAF.HW.A.0001.000000T0000Z-080108T0600Z/ /O.EXT.KMAF.HW.W.0002.000000T0000Z-080108T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 402 AM MST MON JAN 7 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH...WITH GUSTS OVER 70 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. WIND SPEEDS SHOULD DIMINISH BY LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 5, 11:13 AM CST, 11 minutes earlier.
Area forecast discussion, Jan 5, 11:13 AM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1113 AM CST SAT JAN 5 2008
.DISCUSSION...
WIND SPEEDS HAVE INCREASED TO NEAR 40 MPH SUSTAINED IN GUADALUPE
PASS AND AT THE PINERY RAWS SITE...WHILE HIGHER ELEVATIONS OF THE
GUADALUPES HAVE ALREADY SEEN 40+ SUSTAINED AND A GUST OF 66 MPH.
PROGS ARE INDICATING A STEADY INCREASE IN MID LEVEL WINDS THROUGH
THE AFTERNOON OVER THE GUADALUPES. DESPITE THE LIFT AND CLOUD COVER
ASSOCIATED WITH PASSING SHORTWAVE TROUGHS...THINK THESE STRONGER
WINDS WILL PERIODICALLY MIX DOWN INTO THE LOWER ELEVATIONS AND
RESULT IN OCCASIONAL FORAYS ABOVE 40 MPH AND GUSTS AROUND 60 MPH.
THINK THE PATH OF LEAST RESISTANCE THE BEST IN THIS SITUATION AS A
FAIRLY TIGHT HEIGHT GRADIENT WILL REMAIN OVER THE GUADALUPE
MOUNTAINS THROUGH TONIGHT. THEREFORE...WILL ISSUE A HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS UNTIL 06/10Z.
IN THE LONGER TERM A PROLONGED HIGH WIND EVENT WILL BE POSSIBLE
FROM LATE TONIGHT THROUGH MONDAY EVENING ACROSS THE GUADALUPE
MOUNTAINS AS AN UPPER LEVEL TROUGH SLOWLY DEVELOPS ACROSS THE
WESTERN STATES AND APPROACHES THE REGION WITH ITS ASSOCIATED
STRONG WIND FIELDS ALOFT. STRONG WINDS ALSO APPEAR POSSIBLE
ON MONDAY ACROSS THE DAVIS MOUNTAINS ABOVE 6000 FEET AS THE
AFOREMENTIONED TROUGH PASSES ACROSS MUCH OF WEST TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 72 47 77 45 / 0 0 0 10
CARLSBAD NM 72 46 73 44 / 0 0 0 10
DRYDEN TX 79 44 76 47 / 0 0 0 10
FORT STOCKTON TX 80 51 79 47 / 0 0 0 10
GUADALUPE PASS TX 66 44 64 43 / 0 0 0 10
HOBBS NM 71 43 72 42 / 0 0 0 10
MARFA TX 70 32 70 33 / 0 0 0 10
MIDLAND INTL AIRPORT TX 72 45 76 44 / 0 0 0 10
ODESSA TX 72 45 76 44 / 0 0 0 10
WINK TX 79 44 78 43 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 3 AM MST SUNDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM 3 AM SUNDAY TO 11 PM MST MONDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS ABOVE 6000 FEET.
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 3 AM MST SUNDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM 3 AM SUNDAY TO 11 PM MST MONDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
67/12Hazardous weather outlook, Jan 5, 11:20 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1120 AM CST SAT JAN 5 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1120 AM CST SAT JAN 5 2008 /1020 AM MST SAT JAN 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS TODAY AND TONIGHT. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. A HIGH WIND WARNING IS AN EFFECT FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST TO SOUTHWEST WINDS MAY PERSIST ACROSS THE GUADALUPE MOUNTAINS SUNDAY. SUSTAINED WIND SPEEDS BETWEEN 35 AND 45 MPH...WITH GUSTS OVER 60 MPH WILL BE POSSIBLE. EVEN STRONGER WINDS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS MONDAY AS A STRONG UPPER LEVEL STORM SYSTEM PASSES NORTH OF THE REGION. AT THIS TIME...SUSTAINED WINDS MAY APPROACH 40 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH OR MORE. STRONG WINDS OF 25 TO 35 MPH MAY ALSO BE POSSIBLE ACROSS THE SOUTHEAST NEW MEXICO PLAINS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 5:06 AM CST | High Wind Watch | MAF | 48 hr | |
| Jan 5, 11:24 AM CST | High Wind Warning | MAF | 17 hr |
Nearby
High Wind Watches in Texas, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.